Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 9, 2012, 2:33 AM PST. It took effect at Jan 10, 2012, 9:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2012, 2:33 AM PST (10:33 UTC)
- In effect from
- Jan 10, 2012, 9:00 AM PST
- Expired
- Jan 10, 2012, 11:26 PM PST
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
668 WHUS76 KMTR 091033 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 233 AM PST MON JAN 9 2012 PZZ570-091845- /O.NEW.KMTR.SC.Y.0002.120110T1700Z-120111T0500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 233 AM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT EXPECTED TODAY THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
7 follow-up statements
267 WHUS76 KMTR 091629 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 829 AM PST MON JAN 9 2012 PZZ570-100030- /O.CON.KMTR.SC.Y.0002.120110T1700Z-120111T0500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 829 AM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT EXPECTED TODAY THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
806 WHUS76 KMTR 092236 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 236 PM PST MON JAN 9 2012 PZZ570-100645- /O.EXT.KMTR.SC.Y.0002.120110T1700Z-120111T1100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 236 PM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
158 WHUS76 KMTR 100420 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 820 PM PST MON JAN 9 2012 PZZ570-101230- /O.CON.KMTR.SC.Y.0002.120110T1700Z-120111T1100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 820 PM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
622 WHUS76 KMTR 101046 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 246 AM PST TUE JAN 10 2012 PZZ570-101900- /O.EXT.KMTR.SC.Y.0002.120110T1700Z-120111T2300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 246 AM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST WEDNESDAY. * WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS MORNING WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT AND CONTINUE THROUGH AT LEAST TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
397 WHUS76 KMTR 101700 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 AM PST TUE JAN 10 2012 PZZ570-110100- /O.CON.KMTR.SC.Y.0002.000000T0000Z-120111T2300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 900 AM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS MORNING WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT AND CONTINUE THROUGH AT LEAST TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
509 WHUS76 KMTR 102214 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 214 PM PST TUE JAN 10 2012 PZZ570-110615- /O.EXT.KMTR.SC.Y.0002.000000T0000Z-120111T1100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 214 PM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. WINDS WILL REMAIN STRONGEST OVER THE FAR NORTHWESTER PORTION OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
679 WHUS76 KMTR 110726 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1126 PM PST TUE JAN 10 2012 PZZ570-110830- /O.CAN.KMTR.SC.Y.0002.000000T0000Z-120111T1100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 1126 PM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:35 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 8, 9:35 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
935 PM PST SUN JAN 8 2012
.DISCUSSION...AS OF 7:57 PM PST SUNDAY...OFFSHORE WINDS CONTINUE
TO SUBSIDE THIS EVENING. THE OFFSHORE GRADIENT IS STILL AROUND 10 MB
BUT IS SLOWLY DECREASING. THE AIRMASS OVER THE REGION IS DRY WITH
DEWPOINTS IN THE 20S. A FEW HIGH CLOUDS CONTINUE TO MOVE OVER THE
STATE FLOW AROUND THE UPPER HIGH. EXPECT LIGHTER OFFSHORE WINDS IN
THE HILLS TONIGHT WITH THE DRY AIRMASS TO ALLOW FOR RADIATIONAL COOLING
IN THE VALLEYS.
NOT MUCH CHANGE WEATHERWISE MONDAY WITH CONTINUED LIGHT OFFSHORE
WINDS AND MOSTLY SUNNY SKIES. LIGHT ONSHORE WINDS ARE LIKELY BY
LATE MONDAY. AN UPPER LOW WILL HEAD TOWARDS CAPE MENDOCINO TUESDAY.
THE MODELS PREDICT THIS WILL STAY JUST OFFSHORE WITH PERHAPS SOME
SHOWERS OVER OUR OFFSHORE COASTAL WATERS. CONFIDENCE LEVELS ARE
NOT REALLY HIGH WITH THE LATEST SOLUTIONS SINCE THERE HAS BEEN DAY
TO DAY DIFFERENCES IN SOLUTIONS.
MODELS CONTINUE TO SHOW DRY WEATHER CONDITIONS FOR THE NEAR
FUTURE. TYPICALLY THERE IS A SHORT LIVED DRY SPELL THIS TIME OF
YEAR. SOME INDICATIONS ARE THERE THAT A STRONG BLOCKING HIGH WILL
DEVELOP OVER THE ALASKA ALEUTIANS WHICH CAN THEN REDIRECT THE MAIN
STORM TRACK SOUTHWARD WHICH WOULD VERY LIKELY BRING PRECIPITATION
TO THE AREA.
&&
.AVIATION...AS OF 9:35 PM PST SUNDAY...VFR THROUGH THE PERIOD WITH
ONLY POSSIBLE PROBLEM NEAR KSTS TONIGHT WHERE LIFR CIGS AND VIS
ARE EXPECTED. HIGH CONFIDENCE.
VICINITY OF KSFO...VFR THROUGH THE PERIOD WITH MAINLY LIGHT AND VARIABLE
WINDS. HIGH CONFIDENCE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH THE PERIOD WITH LIGHT AND VARIABLE
WINDS. HIGH CONFIDENCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.